nvalefreedom

My Forum Comments

Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • nvalefreedom
    Participant

    Dr Daniel Amen suggests GABA supplements for tics (100-500mg per day for adults), and L-tyrosine supplements for dopamine/to replace the Ritalin (doses of 500-1500mg twice or thrice a day for adults). You may have to take higher doses if you’ve been on meds for a long time. You can also try supplementing some of your dosage with these supplements, instead of going cold turkey.

    What you say about getting high on no sleep sounds interesting. You may want to check out your other symptoms against Dr Amen’s 7 ADD subtypes (https://www.smartkidswithld.org/getting-help/adhd/7-types-adhd/, or you can check out his book Healing ADD for even more info). In case you’re worried he’s some quack, I want to clarify that he’s not anti-medication; he has a whole section in his book recommending medicine types and dosages.

    I would also suggest visiting your doctor for a thyroid test.

    nvalefreedom
    Participant

    Hello,

    It’s great that you respect her decision! You sound like a genuinely great, supportive guy. As you know, mind-reading someone who often changes their mind is literally impossible – just take her words at face value.

    If I may say, her prediction that you’ll eventually hate her if she leaves suggests she is familiar with this pattern. She has probably got sick of other people before. As such, I am inclined to believe it’s her, not you.

    Whatever the case, a desperate guy won’t exactly stoke her desire. I’m sure you know that there’s a difference between committed and desperate. You mention friends and family – work on your other relationships and interests! 🙂

    Do this whether or not you eventually get back with her. You’ll be a much more well-rounded person, both for yourself and her / other future relationships. Best of luck! 🙂

    • This reply was modified 2 years, 5 months ago by nvalefreedom.
    • This reply was modified 2 years, 5 months ago by nvalefreedom.
    nvalefreedom
    Participant

    Hugs to you. Her behaviour reminds me of myself in my teens (I have ADHD). I often had emotionally intense and volatile relationships, complete with expecting guys to read my contradictory mind. I also quickly got bored and discarded them. This had NOTHING to do with them, and everything to do with my own dissatisfaction with myself and life in general. Even Brad Pitt (not that I stood a chance with him!) couldn’t have held my interest permanently.

    Even though I genuinely cared about people, I still inflicted attention seeking and manipulative behaviour on them. I enjoyed seeing how much they were into me. I know this is hard to hear and you want to give her intentions the benefit of the doubt. It doesn’t mean she’s not a beautiful person inside – it just means she has a lot of growing up to do.

    On the basis of my own past yo-yo behaviour, she may want to reestablish your relationship at some point. Or you are probably trying to win her back right now. As much as I would like to advise you to stay away whilst both of you grow more emotionally stable, I’m guessing you won’t like that option.

    So I just want to remind you to take care of your own emotional boundaries – if you really want to care for her in the long-term, you have to protect your own mental health in the short-term. I guarantee she will find a self-confident boy with a flourishing life much more attractive than one whose life revolves around her. She may say the opposite out of insecurity, but her actions have already proven otherwise.

    in reply to: Stimulants causing fatigue? #113002
    nvalefreedom
    Participant

    I’ve been on both Wellbutrin and Adderall before. If you’ve ever taken Wellbutrin on its own, did it make you sleepy? Drowsiness is a common side effect. It made me sleepy when I took it, too. Maybe this is too simple a theory, as you must have considered it, but the Adderall addition might not be enough to offset the Wellbutrin addition (even if they are technically the same proportion as before, people react differently to different dosages of medicines).

    Definitely also ask your doctor about the drug interaction.

    • This reply was modified 2 years, 5 months ago by nvalefreedom.
    in reply to: 5HTP – day or night? #113000
    nvalefreedom
    Participant

    Thanks for your helpful reply, Andrea! 🙂

    Your advice was spot-on. I found taking 5HTP at night works fine – it carries through in the day without making me sleepy like at night. But I think this is probably because I’ve been taking it (whether in the day or night) for months now, building up a good consistent dosage. When I first started taking 5HTP, it only worked immediately and not for longer than that.

    • This reply was modified 2 years, 5 months ago by nvalefreedom.
Viewing 5 posts - 1 through 5 (of 5 total)